Alert archive / Washington / Gale Warnings in 2018
Gale Warning 50, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 18, 2018, 3:07 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2018, 3:07 PM PDT (22:07 UTC)
- Expired
- Jun 19, 2018, 2:45 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
497 WHUS76 KSEW 182207 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 307 PM PDT Mon Jun 18 2018 PZZ131-190615- /O.UPG.KSEW.GL.A.0029.180619T0100Z-180619T0700Z/ /O.NEW.KSEW.GL.W.0050.180618T2207Z-180619T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- 307 PM PDT Mon Jun 18 2018 ...GALE WARNING IN EFFECT FOR THE CENTRAL U.S. STRAIT OF JUAN DE FUCA UNTIL 2 AM PDT TUESDAY... The National Weather Service in Seattle has issued a Gale Warning, which is in effect until 2 AM PDT Tuesday. The Gale Watch is no longer in effect. * WIND AND WAVES...Westerly winds will rise to 25 to 35 knots this evening before easing later tonight. Waves will build into the 4 to 6 foot range before subsiding later tonight. * TIMING...Winds are anticipated to reach gale force between 9 PM and 11 PM PDT tonight. The gale force winds are anticipated to be brief or last about two to three hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-190615- /O.NEW.KSEW.SC.Y.0137.180618T2207Z-180619T0900Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 307 PM PDT Mon Jun 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 2 AM PDT TUESDAY... The National Weather Service in Seattle has issued a Small Craft Advisory, which is in effect until 2 AM PDT Tuesday. * WIND AND WAVES...Westerly winds will rise to 20 to 30 knots this evening before easing later tonight. Waves will build to 3 to 5 feet this evening and then subside overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov
2 follow-up statements
714 WHUS76 KSEW 190355 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 855 PM PDT Mon Jun 18 2018 PZZ132-191000- /O.UPG.KSEW.SC.Y.0137.000000T0000Z-180619T0900Z/ /O.EXB.KSEW.GL.W.0050.000000T0000Z-180619T1000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 855 PM PDT Mon Jun 18 2018 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT TUESDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect until 3 AM PDT Tuesday. The Small Craft Advisory is no longer in effect. * WIND AND WAVES...Westerly winds 25 to 35 kt easing late. Wind waves 4 to 6 ft subsiding late. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ131-191000- /O.EXT.KSEW.GL.W.0050.000000T0000Z-180619T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- 855 PM PDT Mon Jun 18 2018 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... * WIND AND WAVES...Westerly winds 25 to 35 kt easing late. Wind waves 4 to 6 ft subsiding late. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-134-191000- /O.NEW.KSEW.SC.Y.0138.180619T0355Z-180619T1000Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 855 PM PDT Mon Jun 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 3 AM PDT Tuesday. * WIND AND WAVES...Westerly wind 15 to 25 knots over waters adjacent to the east entrance to the Strait of Juan De Fuca. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
351 WHUS76 KSEW 190945 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 245 AM PDT Tue Jun 19 2018 PZZ131-132-191745- /O.CAN.KSEW.GL.W.0050.000000T0000Z-180619T1000Z/ /O.EXB.KSEW.SC.Y.0138.000000T0000Z-180620T1200Z/ /O.NEW.KSEW.GL.A.0030.180621T0000Z-180621T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 245 AM PDT Tue Jun 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... ...GALE WARNING HAS ENDED... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 5 AM PDT Wednesday. A Gale Watch has also been issued. This Gale Watch is in effect from Wednesday afternoon through late Wednesday night. * WIND AND WAVES...Westerly wind 15 to 30 knots. Wind waves 2 to 5 feet. Westerly wind increasing to 25 to 35 knots late Wednesday afternoon through Wednesday night. Wind waves building to 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ134-191045- /O.CAN.KSEW.SC.Y.0138.000000T0000Z-180619T1000Z/ Admiralty Inlet- 245 AM PDT Tue Jun 19 2018 ...SMALL CRAFT ADVISORY FOR ADMIRALTY INLET HAS ENDED... $$ PZZ133-191400- /O.EXT.KSEW.SC.Y.0138.000000T0000Z-180619T1400Z/ Northern Inland Waters Including The San Juan Islands- 245 AM PDT Tue Jun 19 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PDT THIS MORNING... * WIND AND WAVES...South to southwest wind 15 to 25 knots easing early this morning. Wind waves 2 to 4 feet subsiding early this morning. Highest wind and waves near the east entrance to the Strait of Juan De Fuca. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 18, 9:23 AM PDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jun 18, 9:23 AM PDT, 5 hours 44 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
923 AM PDT Mon Jun 18 2018
.SYNOPSIS...An upper ridge offshore will build into British
Columbia today then shift inland over the Pacific Northwest
Tuesday. The ridge will shift east Tuesday night and Wednesday.
High temperatures over interior will be within a few degrees of
records through Wednesday. Onshore flow will bring cooler marine
air into the area Thursday and Friday. High pressure will try to
rebuild over the region next weekend.
&&
.SHORT TERM...A strong upper ridge centered offshore near 135W
this morning will shift slowly east today, weaken and move over
Western Washington on Tuesday, and then move over Eastern
Washington on Wednesday. At the same time, an upper low over
southern Idaho will move further inland today and Tuesday.
Wrap around moisture from the upper low and lingering instability
will be enough for a slight chance of late afternoon and early
evening showers over the Cascades today and Tuesday. The threat
looks pretty minimal today and then a little better on Tuesday.
Increasing southerly flow aloft will bring a more general chance
of showers to the area on Wednesday although the best chances will
remain over the higher terrain.
Temperature-wise, today will be similar to yesterday for the
interior with highs in the 80s to near 90. There will be some
cooling at the coast and down the Strait of Juan de Fuca today
however as onshore flow increases. Tuesday should be slightly
cooler for the interior with the added low level onshore flow but
80s should be common again. Temperatures will actually tick up a
few degrees Wednesday as onshore flow eases again.
Cloud-wise, today should be sunny again except for some afternoon
cumulus over the Cascades. Currently, there are some low clouds
over parts of the Central Coast and partially inland over the
Lower Chehalis Valley. These clouds should burn back to the waters
late this morning. Increasing onshore flow should allow low clouds
to fill in at the coast this evening and spread partially inland
through the Chehalis Gap and down the Strait tonight. Both the GFS
and NAM show the OTH-SEA gradient near +5.0 at 00Z. That usually
means low clouds at SeaTac the next morning. However, with the
upper ridge axis still to the west, the low clouds will probably
only reach the west side of Puget Sound and Whidbey Island Tuesday
morning before burning back to the coast later Tuesday. Schneider
.LONG TERM...Previous discussion...Extended models in good
agreement with an upper level trough moving through the area
Thursday morning. Increasing onshore gradients behind the front
with the resulting marine push cooling high temperatures 10 to 20
degrees over the interior. Showers chances with the trough will be
confined to the higher terrain. Models solutions become
inconsistent on Friday with the GFS moving the trough through the
area faster than the ECMWF. Onshore flow continuing at the lower
levels keeping highs near normal, in the 60s to mid 70s. Some
differences int he models over the weekend with the GFS a little
deeper keeping an upper level trough offshore versus the ECMWF
which is weaker but more progressive with the trough. Will stay
with a dry forecast for now which is more in line with the GFS and
keep high temperatures in the 60s to mid 70s. Felton
&&
.AVIATION...Wrn WA will remain between an upper level ridge
centered offshore and an upper level low over the Great Basin
today. This will maintain the nly flow aloft. The air mass will
become slightly unstable over the central Cascades this afternoon
for a risk of isold tstms. The low level flow has become onshore
or sly and will strengthen this afternoon.
Meanwhile, areas of IFR CIGs/VSBYs over the coast and lower
Chehalis River Valley this morning will lift or retreat to the
immediate coastline this afternoon. Expect IFR CIGs to surge
inland late today or early this evening, reaching KPWT about 0900
UTC.
KSEA...VFR. Low clouds are expected to remain west of the airport
tomorrow morning. Meanwhile, light westerly today will become
light southerly tonight.
&&
.MARINE...Onshore or southerly flow will strengthen this
afternoon before weakening later tonight. The pressure gradient
across the Strait of Juan de Fuca is forecast to peak about +3.0
mb this evening. As a rule of thumb, gale force winds occur over
parts of the Strait of Juan de Fuca when there is a 3 mb
difference in the sea level pressure between Quillayute and
Bellingham. This coupled with about a 15-degree difference in
temperatures between the coast and the interior this afternoon may
be enough to cause a brief period of gale force westerlies over
the central Strait of Juan de Fuca this evening. Thus, a Gale
Watch was issued for this marine zone.
In general, expect onshore flow of varying strength Tuesday
through Friday.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from 6 PM PDT this evening through this evening for
Central U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:30 AM PDT | Gale Watch | SEW | 7 hr | |
| Jun 18, 3:07 PM PDT | Small Craft Advisory | SEW | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.